I took Xanax for years and never had a problem with it at all.
I know some people do become dependent on or tolorant to it quickly, but I've never heard of it happening after only one pill....that doesn't mean that it couldn't, I just never heard of it happening that fast.
You also mention breaking out in hives, there is always the possibility that you're allergic to it.
If I where you I'd check with your Doctor or your local Pharmacy before taking anymore.
I didn't take any since the last one last weekend. It doesn't seem to do anything to relieve any of my symptoms. Just makes me feel bad for 3 days. It may be in my head, but I think I'll try something else. After all, I was using them as sleeping pills, but they didn't help for that.
Hey, Xanax was given to me for anxiety, and I took it for a week straight before bed. When I tried to sleep without it, I had anxiety even worse and I couldn't sleep. It took me about 3-4 nights to get back used to sleeping without the help.
I develpoed a strong need for it in only a week, so I know how you feel. What I do now is leave 1 pill next to my bed, so I know it is there (calms my anxiety) but I don't take it. I noticed that when my mind knows the Xanax is near-by, I am more relaxed and don't suffer from anxiety as bad as before.....just a suggestion
I highly doubt that one small dose would make you feel bad for 3 days...but if it was doctor prescribed just give him a call and ask what he thinks...if you don't like it for pete's sake don't take it.
I'm on 3mgs of xanax a day and I really don't feel addicted, but my doc and I agree I might be on it for life...
I also don't think I would be able to sleep without it.